Thunderstorm Wind, Emmons
- When
- July 5, 8:04 PM CST
- Where
- Emmons County, 11 mi SW of Westfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.917, -100.367
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 5, 2:40 AM CST, 17 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CDT SAT JUL 5 2003 PROBLEM FOR THE DAY WILL BE WHERE THE FRONTAL BOUNDARY ENDS UP THIS AFTERNOON. AVN DIFFERS FROM ETA/NGM IN FRONTAL POSITION. ETA/NGM PUT THE BOUNDARY FROM APPROX MINOT TO NEAR JAMESTOWN AND EAST...WHEREAS THE AVN HAS A NORTH SOUTH FRONT ACROSS WESTERN NORTH DAKOTA. PLACEMENT WILL BE IMPORTANT IN THAT DEWPOINTS EAST OF THE FRONT WILL BE IN THE 50S WITH GOOD CAPE LIKELY. WILL TREND TOWARD AVN SOLUTION...KEEPING A CHANCE OF TSTORMS IN THE FORECAST TONIGHT ACROSS ALL OF FORECAST AREA. SURFACE FRONT SHOULD MOVE TO EAST TONIGHT WITH WINDS WINDS ON SUNDAY...LESSENING THE CHANCE OF PRECIP FROM THE WEST. WINDS ON SUNDAY CONTINUE TO BE A PROBLEM. SEE SOME POTENTIAL FOR STRONG WINDS...BUT ENOUGH DIFFERENCES BETWEEN MODELS TO QUESTION HOW STRONG. FOR NOW WILL GO BELOW ADVISORY RANGE AND WAIT FOR NEXT MODEL RUNS. COULD SEE TEMPS PUSH INTO THE LOWER 90S SOUTHWEST TODAY DUE TO LOW DEWPOINTS AND DRY GROUND CONDITIONS. BELIEVE WINDS WILL BE LOW ENOUGH TO KEEP US OUT OF RED FLAG CONDITIONS...BUT EXPECT THE RANGELAND FIRE DANGER INDEX TO BE IN THE HIGH TO VERY HIGH CATEGORY. .BIS...NONE TSW
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 539 AM CDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Bismarck radar (KBIS), 100 km away, was scanning. The volume nearest the first event began at 02:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376025.